Paclitaxel-induced stomal neuropathy

A unique cause of pain in a patient with ileal conduit

Menachem Laufer, Mark P. Schoenberg, Mario A. Eisenberger

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We present a case of unusual chemotherapy-induced neurotoxicity in a patient who had undergone radical cystoprostatectomy and ileal conduit diversion for invasive bladder cancer. On routine computed tomography scan several years later, he was diagnosed with metastatic transitional cell carcinoma involving the retroperitoneal lymph nodes. The patient received systemic chemotherapy, including a combination of paclitaxel (Taxol) and gemcitabine (Gemzar). During this treatment, the patient developed spasmodic pain and dysesthesia in the stoma area, with no apparent skin irritation or any other local finding. These symptoms resolved about 3 months after completion of the therapy. (C) 2000, Elsevier Science Inc.

Original languageEnglish (US)
JournalUrology
Volume56
Issue number6
StatePublished - 2000
Externally publishedYes

Fingerprint

gemcitabine
Urinary Diversion
Paclitaxel
Pain
Drug Therapy
Paresthesia
Transitional Cell Carcinoma
Urinary Bladder Neoplasms
Lymph Nodes
Tomography
Skin
Therapeutics

ASJC Scopus subject areas

  • Urology

Cite this

Paclitaxel-induced stomal neuropathy : A unique cause of pain in a patient with ileal conduit. / Laufer, Menachem; Schoenberg, Mark P.; Eisenberger, Mario A.

In: Urology, Vol. 56, No. 6, 2000.

Research output: Contribution to journalArticle

@article{69e0217767a443b68038fa12f4bf409c,
title = "Paclitaxel-induced stomal neuropathy: A unique cause of pain in a patient with ileal conduit",
abstract = "We present a case of unusual chemotherapy-induced neurotoxicity in a patient who had undergone radical cystoprostatectomy and ileal conduit diversion for invasive bladder cancer. On routine computed tomography scan several years later, he was diagnosed with metastatic transitional cell carcinoma involving the retroperitoneal lymph nodes. The patient received systemic chemotherapy, including a combination of paclitaxel (Taxol) and gemcitabine (Gemzar). During this treatment, the patient developed spasmodic pain and dysesthesia in the stoma area, with no apparent skin irritation or any other local finding. These symptoms resolved about 3 months after completion of the therapy. (C) 2000, Elsevier Science Inc.",
author = "Menachem Laufer and Schoenberg, {Mark P.} and Eisenberger, {Mario A.}",
year = "2000",
language = "English (US)",
volume = "56",
journal = "Urology",
issn = "0090-4295",
publisher = "Elsevier Inc.",
number = "6",

}

TY - JOUR

T1 - Paclitaxel-induced stomal neuropathy

T2 - A unique cause of pain in a patient with ileal conduit

AU - Laufer, Menachem

AU - Schoenberg, Mark P.

AU - Eisenberger, Mario A.

PY - 2000

Y1 - 2000

N2 - We present a case of unusual chemotherapy-induced neurotoxicity in a patient who had undergone radical cystoprostatectomy and ileal conduit diversion for invasive bladder cancer. On routine computed tomography scan several years later, he was diagnosed with metastatic transitional cell carcinoma involving the retroperitoneal lymph nodes. The patient received systemic chemotherapy, including a combination of paclitaxel (Taxol) and gemcitabine (Gemzar). During this treatment, the patient developed spasmodic pain and dysesthesia in the stoma area, with no apparent skin irritation or any other local finding. These symptoms resolved about 3 months after completion of the therapy. (C) 2000, Elsevier Science Inc.

AB - We present a case of unusual chemotherapy-induced neurotoxicity in a patient who had undergone radical cystoprostatectomy and ileal conduit diversion for invasive bladder cancer. On routine computed tomography scan several years later, he was diagnosed with metastatic transitional cell carcinoma involving the retroperitoneal lymph nodes. The patient received systemic chemotherapy, including a combination of paclitaxel (Taxol) and gemcitabine (Gemzar). During this treatment, the patient developed spasmodic pain and dysesthesia in the stoma area, with no apparent skin irritation or any other local finding. These symptoms resolved about 3 months after completion of the therapy. (C) 2000, Elsevier Science Inc.

UR - http://www.scopus.com/inward/record.url?scp=0033663941&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0033663941&partnerID=8YFLogxK

M3 - Article

VL - 56

JO - Urology

JF - Urology

SN - 0090-4295

IS - 6

ER -